Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Why am I getting periodic symptoms few days after period?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
My period finished just over a week ago after 10 days but now I'm getting signs that I will get another shortly... cramps, breast tenderness etc I am 49 but nowhere near menopause. On Friday I have a date and I'm expecting to stay overnight and I really don't want my period!!! I'm not on the pill as I was going to use condoms and spermicides as protection. What can I do to delay my period if in fact I am getting them??
Posted Sat, 30 Mar 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 59 minutes later

Thanks for writing to us. I am trying to solve your problem.

If your previous cycle was regular, then mid cycle abdominal cramp may indicate ovulation pain which is quite common & normal phenomena. Breast tenderness is due to effect of progesterone hormone. It occurs in most of the women and you have nothing to worry.

In such cases, it is difficult to predict whether you are getting period shortly or not in the middle of cycle by above two presenting symptoms. Here, using progesterone pill to delay period may hamper next cycle and cause hormonal imbalance. In regular cycle, you have nothing to do in this stage.

If your previous cycle was irregular and you had experience with it, then you can take Norethisterone containing progesterone pill thrice daily 3 days prior to your date till your desire. You will get an withdrawal bleeding within 7 days of stop taking the pill. Your next cycle may be irregular.

Using both condom and spermicides are good choice as protection against unwanted pregnancy. Always clean your genitals before & after sexual intercourse and maintain personal hygiene properly.

Hope, above information is very much helpful. If you have any further questions I will be happy to help.

Wish your good health & enjoy your dating.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor